Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS Charleston, SC

June 25, 2016Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2016, 6:02 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2016, 6:02 PM EDT (22:02 UTC)
Expired
Jun 25, 2016, 7:00 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC

The radar

The Wilmington radar (KLTX), 135 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:45 PM EDTTSTM WND DMG5 Wnw Awendaw, SCTREE REPORTED DOWN ACROSS THE ROADWAY ON HALFWAY CREEK RD NEAR THE INTERSECTION WITH STEED CREEK RD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS52 KCHS 252202
SVRCHS
SCC015-019-252300-
/O.NEW.KCHS.SV.W.0062.160625T2202Z-160625T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  GEORGETOWN...MOVING SOUTH AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCCLELLANVILLE...AWENDAW...JAMESTOWN...SANTEE COASTAL RESERVE...CAPE
  ISLAND...LIGHTHOUSE ISLAND...HUGER AND HAMPTON PLANTATION STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN OUTDOOR
SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS TREES AND
UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3307 7931 3298 7934 3297 7952 3309 7997
      3336 7993 3338 7979 3332 7974 3332 7970
      3324 7950 3325 7948 3323 7948 3324 7946
      3322 7945 3316 7937 3314 7927 3311 7927
TIME...MOT...LOC 2202Z 351DEG 36KT 3332 7954 

HAIL...0.88IN
WIND...60MPH
 
$$
3 follow-up statements
887 
WWUS52 KCHS 252219
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT SAT JUN 25 2016

SCC015-019-252300-
/O.CON.KCHS.SV.W.0062.000000T0000Z-160625T2300Z/
CHARLESTON SC-BERKELEY SC-
619 PM EDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MONCKS CORNER...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCCLELLANVILLE...AWENDAW...JAMESTOWN...SANTEE COASTAL RESERVE...CAPE
ISLAND...LIGHTHOUSE ISLAND...HUGER AND HAMPTON PLANTATION STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3307 7931 3299 7934 3298 7947 3297 7952
      3309 7996 3329 7994 3333 7975 3332 7970
      3325 7953 3324 7946 3322 7945 3316 7937
      3314 7928 3311 7927
TIME...MOT...LOC 2218Z 336DEG 22KT 3322 7979 

HAIL...1.00IN
WIND...60MPH
 
$$
558 
WWUS52 KCHS 252244
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SAT JUN 25 2016

SCC015-019-252300-
/O.CON.KCHS.SV.W.0062.000000T0000Z-160625T2300Z/
CHARLESTON SC-BERKELEY SC-
644 PM EDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF NAVAL WEAPONS STATION CHARLESTON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCCLELLANVILLE...AWENDAW...CAPE ISLAND...LIGHTHOUSE ISLAND...HUGER AND
CAPE ROMAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3306 7932 3299 7934 3298 7951 3297 7952
      3309 7996 3321 7985 3320 7968 3310 7928
TIME...MOT...LOC 2244Z 334DEG 20KT 3304 7973 

HAIL...<.75IN
WIND...60MPH
 
$$
883 
WWUS52 KCHS 252254
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SAT JUN 25 2016

SCC015-019-252303-
/O.EXP.KCHS.SV.W.0062.000000T0000Z-160625T2300Z/
CHARLESTON SC-BERKELEY SC-
654 PM EDT SAT JUN 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 700 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REPORT ANY DAMAGE TO LAW ENFORCEMENT.

LAT...LON 3306 7932 3299 7934 3298 7951 3297 7952
      3309 7996 3321 7985 3320 7968 3310 7928
TIME...MOT...LOC 2253Z 351DEG 36KT 3304 7973 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:10 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 25, 4:10 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
410 PM EDT SAT JUN 25 2016

.SYNOPSIS...
A cold front will shift slowly through the area tonight and Sunday
before dissipating. Another front will impact the area beginning
Tuesday...becoming nearly stationary into Wednesday then dissipating.
Atlantic high pressure will rebuild Friday into the weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
This Evening...Warm conditions will persist within a west/northwest
downsloping wind regime that helps pin a seabreeze closer to the
coast. Strong sfc heating along with deepening moisture ahead of a
cold front shifting into the Tri-County area will continue to result
in hot and humid conditions for much of the area. Heat index values
between 105-109 degrees will continue for most areas south of
Colleton County where afternoon temps have peaked in the mid/upper
90s. Additionally, thunderstorm activity has been slow to develop
where sfc dewpts remain in the mid 70s near the seabreaze along
coastal South Carolina. This level of moisture along with temps in
the mid 90s should support Heat Advisory conditions for a few more
hours. A Heat Advisory will therefore remain in effect until 7 pm
this evening for areas mentioned above, including all of southeast
Georgia.

As we head into early evening hours the main weather concern will be
the possibility of isolated severe weather associated with pulse
type thunderstorms. Mid-lvl ridging should gradually retreat to the
southwest as a series of mid-lvl impulses and sfc cold front round
its eastern periphery over the southeastern United States. The setup
will favor an unstable atmosphere along and ahead of a sfc cold
front shifting over the area this evening. Although shear is
marginal, SBCAPE ranging between 3000-4000 J/kg, DCAPE between 1300-
1500 J/kg, lifted index values between -5 to -7 C along with modest
mid lvl lapse rates and PWATS between 1.5 to 1.8 inches support
isolated to scattered thunderstorms, a few of which could produce
strong/damaging wind gusts and small hail. At this time, the overall
threat of severe weather appears highest where the southward moving
cold front interacts with the seabreeze. This should place the
threat of a stronger or severe thunderstorm closer to the coast in
southeast South Carolina and possibly over locations along and away
from the coast in southeast Georgia. Timing of the event remains
through evening hours, until 7-8 pm.

Tonight...The cold front will advance slowly south through the area
overnight while high pressure wedges inland across the Carolinas and
into Georgia in its wake. A more stable air mass will gradually
overspread the area from north to south, allowing convection to
dwindle between sunset and midnight. Although the threat of severe
weather will decline with sunset this evening, a slight chance to
chance of showers and thunderstorms will remain in the forecast for
central and southern counties closer to the proximity of the cold
front. Overnight low temps should cool into the low/mid 70s behind
the front.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: A broad upper ridge will remain positioned over the
central United States while surface high pressure sits off the New
England coast. A diffuse frontal boundary will be pushing into the
southern half of the area with slightly cooler and drier air
moving in from the north. This will yield a high temperature map
ranging from the lower 90s north to middle 90s south. The
prevailing northeast flow will produce the best inland movement of
the sea breeze across southeast GA. This is also where better
low-level instability and boundary layer moisture will be present.
We therefore show scattered showers and tstms, mainly in the
afternoon, across far southern areas with lower coverage farther
north. Severe potential appears nominal though an isolated severe
storm is possible.

Monday: Temperatures will rebound slightly as the in-situ front
dissipates and Atlantic high pressure begins to rebuild. Dewpoints
will likely mix out during the afternoon so only isolated
convection is expected.

Tuesday: Likely the most active day as the upper ridge flattens
and a vort moves into the area during the day. A surface cold
front is progged to move into the area from the west in the
afternoon. Fairly deep westerly flow will precede the front so it
may be dry for a portion of the day until the front draws closer.
We therefore delayed the best pops until the afternoon. No
convective indices are particularly impressive so the overall
severe threat is low, but we could see some locally heavy
rainfall. Highs will be in the low to mid 90s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The long term forecast remains essentially unchanged and still
revolves around the front that is expected to push into the area and
become nearly stationary mid week. The front is then progged to
remain in the vicinity of the forecast area through late in the week
and will serve as a source of improved moisture and low level
convergence to support increased coverage of showers and
thunderstorms. For now, the forecast features mid to high range
chance pops each day with lingering pops through the overnight. As
the time draws closer and confidence grows in the placement of the
lingering front, more detail can be put into the forecast for which
periods are most likely to see the best rain chances. Highs will be
around 90 each day with lows in the mid 70s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
There will be an increasing chance of flight restrictions at both
terminals this evening due to showers/thunderstorms that develop
along a southward moving cold front that interacts with a seabreeze.
Tempo MVFR cigs/vsbys are currently in place from 19z-21z at the SAV
Have maintained VCTS at CHS starting around 19z and at SAV starting
around 21z. Tempo MVFR or lower cigs/vsbys will likely need to be
added once convective trends become more clear. Thunderstorms could
produce strong winds and heavy rain. There is also another risk of
MVFR cigs at the CHS terminal late tonight behind the cold front,
but confidence remains too low to include in the taf at this time.

Extended Aviation Outlook: Low end chances for direct impacts from
afternoon/evening thunderstorms on Sunday. Chances then will
increase Tuesday through Thursday.

&&

.MARINE...
This Evening and Tonight: A cold front will slip into our South
Carolina waters this evening, making it to Georgia waters late.
Chances of showers and thunderstorms will be possible along/near the
front, some possibly strong with damaging winds. High pressure will
then wedge inland and push south/southeast in wake of the cold
front. As a result, southerly flow at or below 10-15 kt should begin
to back to the east/southeast late. Seas will range between 2-3 ft
over most waters.

Easterly winds Sunday will gradually shift to southeast on Monday,
then south to southwest Tuesday and thereafter as Atlantic high
pressure rebuilds. The strongest winds will be along the coast
during the afternoon when a 10-15 kt sea breeze develops.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 7 PM EDT this evening for GAZ087-088-
     099>101-114>119-137>141.
SC...Heat Advisory until 7 PM EDT this evening for SCZ040-042-
     047>051.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...BSH
AVIATION...DPB/JRL
MARINE...DPB/JRL
Hazardous weather outlook, Jun 25, 4:17 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SAT JUN 25 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047>051-262030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
417 PM EDT SAT JUN 25 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. A
FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH THE PRIMARY
HAZARD BEING DAMAGING WIND GUSTS. SMALL HAIL IS ALSO POSSIBLE. THE
MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL OCCUR UNTIL 8 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ043>045-052-262030-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
417 PM EDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND
EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH
THE PRIMARY HAZARD BEING DAMAGING WIND GUSTS. SMALL HAIL IS ALSO
POSSIBLE. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL
OCCUR UNTIL 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-262030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT ACROSS THE
COASTAL WATERS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS EVENING AND EARLY TONIGHT. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH THE PRIMARY HAZARD BEING DAMAGING WIND
GUSTS. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. THE MOST LIKELY
TIME FRAME FOR SEVERE WEATHER WILL OCCUR UNTIL 9 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 5:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SAT JUN 25 2016

SCZ045-050-252230-
INLAND BERKELEY SC-CHARLESTON SC-
544 PM EDT SAT JUN 25 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 630 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANDREWS...OR 18 MILES WEST OF GEORGETOWN...
MOVING SOUTH AT 30 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLELLANVILLE...AWENDAW...JAMESTOWN...SANTEE COASTAL RESERVE...CAPE
ISLAND...LIGHTHOUSE ISLAND...HUGER AND HAMPTON PLANTATION STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3307 7931 3298 7934 3297 7952 3308 7989
      3338 7980 3332 7974 3332 7970 3330 7966
      3327 7956 3324 7950 3325 7948 3323 7948
      3324 7946 3322 7945 3316 7937 3314 7927
      3311 7927
TIME...MOT...LOC 2143Z 346DEG 26KT 3346 7959

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:08 PM EDTSpecial Weather StatementCHSBerkeley22 min
Jun 24, 8:27 PM EDTSpecial Weather StatementCHSCharleston48 min
Jun 24, 8:40 PM EDTSpecial Marine WarningCHS65 min
Jun 25, 5:44 PM EDTSpecial Weather StatementCHSBerkeley46 min
Jun 25, 7:43 PM EDTSpecial Weather StatementCHSHampton47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.